Please use this identifier to cite or link to this item:
Title: Sound absorption of a finite flexible micro-perforated panel backed by an air cavity
Authors: Lee, YY
Lee, EWM
Ng, CF
Issue Date: 2005
Source: Journal of sound and vibration, 2005, v. 287, no. 1-2, p. 227-243
Abstract: Micro-perforated absorbers have been studied for decades. In the experimental results of some previous works, an unexpected peak due to the flexible panel vibration effect was found on the absorption coefficient curve. In this paper, the acoustic absorption of a finite flexible micro-perforated panel backed by an air cavity is studied in detail. The absorption formula that is developed for the micro-perforated absorber is based on the modal analysis solution of the classical plate equation coupled with the acoustic wave equation. Another approach to derive a simpler absorption formula is also developed. The predictions from the two formulas are very close, except for those at the resonant frequencies of the higher structural modes and acoustic modes parallel to the panel surface. The theoretical results show good agreement with the measurements. It can be concluded that (1) as the panel vibration effect can dissipate more energy, the corresponding absorption peaks can widen the absorption bandwidth of a micro-perforated absorber by appropriately selecting the parameters such as panel thickness, perforation diameter, and perforation spacing, etc., such that the structural resonant frequency is higher than the absorption peak frequency caused by the perforations; (2) the comparison of the cases of different panel mode shapes does not show a significant difference in the absorption performance; and (3) the structural damping effect can improve the absorption performance at the frequencies between the structural resonant frequencies and the peak frequency of the micro-perforation effect, and decrease the peak absorption values of the structural resonances.
Publisher: Academic Press
Journal: Journal of sound and vibration 
ISSN: 0022-460X
EISSN: 1095-8568
DOI: 10.1016/j.jsv.2004.11.024
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record


Last Week
Last month
Citations as of Sep 7, 2020


Last Week
Last month
Citations as of Sep 17, 2020

Page view(s)

Last Week
Last month
Citations as of Sep 13, 2020

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.